How to Make Procrit/Aranesp Injection Less Painful
- 0Jan 4, '08 by SassyLassieHello -
I currently work in homecare and give possibly 2 -3 Procrit/Aranesp injections on a weekly basis and it seems like it is a very painful injection!
These are both SC injections, so Z track method is out. I was just wondering if anyone has any tricks to make it less painful.
Thanks in advance!
- 21,020 Visits
- 0Jan 4, '08 by iHeartNICUI take procrit and have for many years and it always stings soo bad. The things that help is to let it warm up for about 30 minutes and then push pretty slowly. Another thing that helps me at least is to pinch up that area of skin while you're injecting (if that makes any sense). If I accidently let go of my pinch of skin/fat it starts stinging again. I say that because I have seen a lot of people inject without pinching up the area....belive me that helps a lot. I have been following some studies of a new drug that is being tested in Europe that seems promising. That would be great.
- 0Jan 4, '08 by happybunny1970I give these to almost all of my patients daily, and what works for one doesn't necessarily work for another...
I ALWAYS pull the med out early and let it warm to room temperature (usually at least an hour). I ask the patients whether they have a preference of injection site -- some prefer the back of the arm, others swear that it hurts less in the abdomen. I also pinch up the skin where I intend to inject and hold it until I'm done. And I talk, talk, talk to the patient -- trying to distract them. Every once in awhile I get a surprised look and a ,"I didn't feel a thing!" Wish I could get those every time..